Connecticut, 2005Flood in Connecticut, March 29 to 31, 2005
March 29 to 31, 2005 · NWS ALY · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 28, 7:50 PM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 28, 7:50 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBANY NY
750 PM EST MON MAR 28 2005
.DISC...WILL BE UPDATING TO REFLECT CURRENT TRENDS. THE DEFORMATION
ZONE LOOKS AS IF IT HAS GONE ABOUT AS FAR NORTH AS IT WILL. LOOKS AS
IF VERY LITTLE (IF ANY) RAIN IS GOING TO FALL ACROSS THE SOUTHERN
ADIRONDACKS. WILL NOT ONLY LOWER POPS OVERNIGHT BUT WE HAVE DECIDED
TO REMOVE HAMILTON...NORTHERN HERKIMER AND NORTHERN WARREN FROM THE
FLOOD WATCH SINCE THE THREAT OF ANY FLOODING IN THESE THREE COUNTIES
NOW APPEARS NIL. THE REST OF THE WATCH REMAINS AS IS.
OTHERWISE...ONLY MINOR TWEAKING OF THE QPF AND TEMPS OVERNIGHT. LEFT
THE REMAINDER OF THE PACKAGE ALONE.
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH CTZ001-013 NOON MONDAY THROUGH NOON TUESDAY.
MA...FLOOD WATCH MAZ001-025 NOON MONDAY THROUGH NOON TUESDAY.
NY...FLOOD WATCH NYZ038>041-043-047>054-058>061-063>066-082>084 NOON
MONDAY THROUGH NOON TUESDAY.
VT...FLOOD WATCH VT013>015 NOON MONDAY THROUGH NOON TUESDAY.
**************PREVIOUS FORECAST DISCUSSION**********************
ZONES GONE. OTHER PRODUCTS BEING SHIPPED OUT.
.SYNOPSIS...LOW PRESSURE NEAR THE MASON DIXON LINE WILL CONTINUE TO
TRACK EAST AND SLOWLY PUSH OFF THE EASTERN SEABOARD BY TUESDAY. HIGH
PRESSURE WILL BRIEFLY BUILD IN BEHIND THIS FEATURE LATE TUESDAY INTO
WEDNESDAY. THIS AIR MASS IS OF PACIFIC...NOT CANADIAN ORIGIN SO
TEMPERATURES WILL BE AROUND NORMAL. A WEAK WARM FRONT MIGHT TOUCH
OFF A FEW SHOWERS LATE WEDNESDAY NIGHT INTO EARLY THURSDAY. THEN
ANOTHER STRONGER STORM SYSTEM WILL APPROACH BY LATE BY LATE IN THE
WEEK.
&&
.SHORT TERM (TONIGHT THROUGH THURSDAY)...WITH THE EXCEPTION OF THE
SOUTHERN ADIRONDACKS...A GENERAL 1-2 INCHES OF RAIN HAS ALREADY
FALLEN WITH THIS SYSTEM THUS FAR ACROSS OUR COUNTY WARNING AREA.
MUCH LESS AMOUNTS HAVE FALLEN IN THE ADIRONDACKS. A BAND OF MODERATE
TO HEAVY RAIN QUICKLY MOVED NORTH RIGHT THROUGH THE CAPITAL DISTRICT
DURING THE MORNING...AND LIFTED NORTH INTO SOUTHERN VERMONT BY THE
AFTERNOON. AREAS OF LIGHT TO MODERATE RAIN HAS PERSISTED SOUTH OF
THE BAND...AND NOW...ANOTHER BATCH OF HEAVIER RAIN IS WORKING BACK
IN ACROSS OUR SOUTHERN AREAS. THE RAINFALL AMOUNTS...COMBINED WITH
SNOWMELT AND A STILL FROZEN GROUND...HAS PRODUCE QUITE A BIT OF
FLASH FLOODING ALREADY IN SEVERAL OF OUR COUNTIES WITH SARATOGA
COUNTY REPORTED THE MOST PROBLEMS WITH CLOSED ROADS DUE TO FLOODING
AND MANY CELLARS HAVING TO BE PUMPED OUT.
WILL CONTINUE WITH THE FLOOD WATCH TONIGHT EVERYWHERE. EVEN ACROSS
THE ADIRONDACKS WHERE THE QPF WILL BE LESS...ICE JAMS ARE THE MAIN
THREAT. MORE ABOUT THE WATER IN THE HYDROLOGY SECTION.
THE SECOND BAND OF RAIN (WHICH HAS HAD A HISTORY OF SOME EMBEDDED
CONVECTION) IS THE RESULT OF A STRONG DEFORMATION ZONE WHICH WILL
MAKE IT AT LEAST INTO OUR SOUTHERN SECTIONS...BEFORE WEAKENING AND
DRIFTING OUT TO OUR EAST. HAVE MENTIONED RAIN HEAVY AT TIMES AS
FAR NORTH AS THE CAPITAL DISTRICT TONIGHT. THE NAM BUFKIT FROM KPOU
SHOWS A LITTLE CONVECTION POSSIBLE OFF ABOUT A LIFTED PARCEL FROM
ABOUT THE 925 MB...BUT THE ELEVATED CAPE IS SMALL.
NEVERTHELESS...WILL KEEP A CHANCE OF THUNDER IN THE SOUTHERN ZONES.
TEMPERATURES SHOULD NOT CHANGE MUCH EITHER WAY TONIGHT. THE SYSTEM
IS OCCLUDED AND DO EXPECT THE REALLY MILD STUFF TO EVER HAVE A
CHANCE TO MAKE IT IN. THERE WILL BE SOME PATCHY FOG...BUT GRIDS ARE
ALREADY FULL SO FOR NOW...FELT IT BEST TO IT ANY MENTION OF FOG
OUT. THE EVENING CREW CAN DECIDED TO PUT IT IN IF THEY SO DESIRE.
A BETTER DAY ON TAP TUESDAY. THE STORM AND ITS MOISTURE WILL FINALLY
PULL OFF. BOTH THE GFS/NAM DOES KEEP THE THEN WEAKENING DEFORMATION
ZONE OVER OUR REGION...AS IT TAKES IT TIME TO LEAVE. WILL CONTINUE
WITH A CHANCE OF SHOWERS TOMORROW...MAINLY IN MORNING. AFTER
THAT...A STEEP GRADIENT BETWEEN THE DEPARTING STORM AND INCOMING
HIGH PRESSURE...WILL PRODUCE A PRETTY GUSTY WIND. BASED ON UPSTREAM
TEMPS...AND H850 TEMPS...WENT A LITTLE HIGHER THAN ALL GUIDANCE FOR
MAX TEMPS...BUT NOT MUCH (EXCEPT FOR THE REALLY COOL LOOKING FWC
VALUES).
SUNSHINE AND HIGH PRESSURE RETURNS FOR A DAY ON WEDNESDAY. WITH
LIGHT WIND AND SUN...TEMPERATURES SHOULD REBOUND WELL INTO THE 50S.
IF WE WERE TO FULLY MIX OUT...COULD APPROACH 60...BUT THAT LOOKS A
LITTLE HIGH.
A LOW PRESSURE...TRAVERSING THROUGH THE POLAR JET STREAM (LOCATED
WELL TO OUR NORTH)...WILL NEVERTHELESS DRAG SOME SORT OF A WARM
FRONT ACROSS THE REGION WEDNESDAY NIGHT INTO EARLY THURSDAY. BOTH
MODELS INDICATE A LITTLE QPF IN THE ISENTROPIC LIFT...MAINLY NORTH.
PREVIOUS PACKAGE LOOKS TO HAVE COVERED THE CHANCES PRETTY WELL TO
OUR NORTH...BUT HAVE DECIDED TO BROAD BRUSH THE CHANCES INTO
THURSDAY.
DESPITE THE POSSIBLE LIGHT SHOWERS MARCH SHOULD GO OUT LIKE A
LAMB...WHICH IS BEFITTING...SINCE IT CAME IN LIKE A LION.
TEMPERATURES WILL BE MILD...BUT PROBABLY NOT QUITE AS MILD AS WE
PREVIOUSLY ADVERTISED. KNOCKED THEM DOWN A BIT.
&&
.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...THE NEXT SOUTHERN
STREAM SYSTEM...ANOTHER POTENT LOOKING ONE...WILL SLOWLY MOVE FROM
THE OHIO VALLEY INTO OUR NECK OF THE WOODS BY FRIDAY. THE GFS
INDICATES SOME NEGATIVE TILT OF THE SUPPORTING UPPER LEVEL TROUGH
WHICH WOULD REALLY OPEN THE GATES OF BOTH GULF AND ATLANTIC
MOISTURE. THIS COULD BE ANOTHER PROLIFIC RAIN MAKER. IT APPEARS THAT
THE BRUNT OF THE RAINFALL WITH THIS SYSTEM WILL COME FRIDAY NIGHT
INTO EARLY SATURDAY. WITH MORE OF A SOUTHEASTERLY
TRAJECTORY...BRINGING AIR FROM THE CHILLY ATLANTIC...HAVE DECIDED TO
PULL BACK TEMPS ABOUT 5 DEGREES ON FRIDAY AS WELL.
THE UPPER AIR LOW MOVES OVER OUR REGION LATE SATURDAY NIGHT INTO
EARLY SUNDAY. THIS SETUP COULD BRING SOME WET SNOW MAINLY TO OUR
HIGHER TERRAIN. SOME FLAKES (AND MORE) EVEN POSSIBLE IN THE VALLEY
BEFORE DAYBREAK SUNDAY. AFTER THAT...ANOTHER BRISK EARLY APRIL DAY
WITH JUST A VERY MINIMAL SHOWER THREAT ON SUNDAY...AND EVEN LESS SO
BY NEXT MONDAY.
&&
.AVIATION...RAIN...HEAVY AT TIMES WILL CONTINUE ACROSS THE ROUTE
TONIGHT. CEILINGS AND VISIBILITIES WILL BE IN THE LIFR/IFR RANGE.
THERE IS VERY SLIGHT CHANCE OF THUNDER FROM ABOUT KPOU SOUTHWARD
THIS EVENING. CONDITIONS WILL NOT IMPROVE UNTIL AFTER 1200Z TUESDAY
MORNING AS WE ONLY VERY SLOWLY TRANSITION TO MVFR MIDDAY.
&&
.HYDROLOGY...A VERY ACTIVE HYDRO DAY AS WE HAVE/HAD LOTS OF FLASH
FLOODS AND EVEN GENERALIZED FLOODS. PLEASE REFER TO
ALBFFWALY/ALBFLWALY/ALBFLSALY PRODUCTS FOR ALL THE LATEST. AS
MENTIONED...THUS FAR...1-2+ INCHES OF RAIN HAS FALLEN SINCE IT BEGIN
SHORTLY AFTER MIDNIGHT LAST NIGHT. WE EXPECT AT LEAST ANOTHER INCH
IN MOST AREAS...AND TO THE SOUTH...THE POTENTIAL IS THERE FOR
LOCALLY UP TO SEVERAL MORE INCHES. ANY ISOLATED THUNDERSTORMS WITH
EVEN HEAVIER RAIN WILL ONLY AGGRAVATE THE PROBLEM. THE BAND TO THE
SOUTH MIGHT ACTUALLY SET UP FOR AWHILE FROM ABOUT KALB ON
SOUTHWARD...THEN SLOWLY WEAKEN. WHILE MOST OF THE RAIN WILL BE GONE
AFTER 12Z TUESDAY...RUNOFF WILL CONTINUE AND LIKELY RAISE THE LEVEL
OF MORE STREAMS AND EVEN RIVERS A BIT MORE. THEREFORE...WE WILL
CONTINUE THE FLOOD WATCH UNTIL AT LEAST NOON TIME.
THE ONLY GOOD NEWS IS THAT A STIFF BREEZE AND SOME LATE DAY SUNSHINE
WILL BEGIN TO DRY THINGS OUT. THE EFFECT OF THIS DRYING ON STREAMS
AND ESPECIALLY RIVERS WILL NOT BE NOTICEABLE UNTIL WEDNESDAY WHICH
WILL ALSO BE DRY.
THE QPF POTENTIAL FROM WEDNESDAY NIGHTS/THURSDAYS SYSTEM LOOKS
LIGHT...BELOW A QUARTER OF AN INCH. THEREFORE WE DO NOT EXPECT ANY
ADDITIONAL HYDRO PROBLEMS AS THE RESULT OF THIS SYSTEM.
HOWEVER...THE STRONGER SYSTEM BY WEEKS END WILL UNFORTUNATELY LIKELY
BE QUITE A DIFFERENT STORY. THIS STORM HAS THE POTENTIAL TO CAUSE
MORE WIDESPREAD HYDRO PROBLEMS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH CTZ001-013 NOON MONDAY THROUGH NOON TUESDAY.
MA...FLOOD WATCH MAZ001-025 NOON MONDAY THROUGH NOON TUESDAY.
NY...FLOOD WATCH NYZ032-033-038>043-047>054-058>061-063>066-082>084
NOON MONDAY THROUGH NOON TUESDAY.
VT...FLOOD WATCH VT013>015 NOON MONDAY THROUGH NOON TUESDAY.
SYNOPSIS...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...VTK/AMBERGER
HYDROLOGY...HWJIV/DIRIENZO
Hazardous weather outlook, Mar 28, 9:30 PM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EST MON MAR 28 2005
CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084-
VTZ013>015-291200-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-NORTHERN WASHINGTON NY-
SCHOHARIE NY-SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-
SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-
SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-
WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-WESTERN GREENE NY-
WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-WESTERN ULSTER NY-
WESTERN WINDHAM VT-
930 PM EST MON MAR 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA
REGION...SOUTHERN VERMONT...THE GREATER CAPITAL REGION...MOHAWK
VALLEY...EASTERN CATSKILLS...TACONICS...BERKSHIRES AND LITCHFIELD
HILLS.
.DAY ONE...TONIGHT...
A FLOOD WATCH IS IN EFFECT UNTIL NOON TUESDAY. REFER TO FLOOD WATCH
STATEMENT FOR DETAILS. FLOOD WARNINGS ARE IN EFFECT FOR WIDESPREAD
FLOODING. REFER TO FLOOD WARNINGS AND STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...
A FLOOD WATCH IS IN EFFECT UNTIL NOON TUESDAY. REFER TO THE FLOOD
WATCH STATEMENT FOR DETAILS.
FLOODING MAY BE POSSIBLE AGAIN IN THE MIDDLE OF THE WEEK FROM ICE
JAMS AND EXCESSIVE SNOW MELT DUE TO MILD WEATHER OVER THE LAKE GEORGE
SARATOGA REGION AND SOUTHERN VERMONT. THIS MAY LEAD TO ANOTHER FLOOD
WATCH FOR WEDNESDAY OR THURSDAY.
ANOTHER RAINSTORM MAY IMPACT THE AREA WITH HEAVY RAINFALL AND MORE
FLOODING MAY BE POSSIBLE AGAIN FRIDAY NIGHT THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS PLEASE CALLED IN REPORTS OF FLOODING.
NYZ032-033-042-291200-
HAMILTON NY-NORTHERN HERKIMER NY-NORTHERN WARREN NY-
930 PM EST MON MAR 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...
FLOODING MAY BE POSSIBLE IN THE MIDDLE OF THE WEEK FROM ICE
JAMS AND EXCESSIVE SNOW MELT DUE TO MILD WEATHER. THIS MAY LEAD
TO A FLOOD WATCH FOR WEDNESDAY OR THURSDAY.
ANOTHER RAINSTORM MAY IMPACT THE AREA WITH HEAVY RAINFALL AND
FLOODING MAY BE POSSIBLE AGAIN FRIDAY NIGHT THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER IN THE WEEK.
Flood, Southern Litchfield
- When
- March 29, 12:33 AM EST to March 31, 10:04 AM EST
- Where
- Southern Litchfield forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.800, -72.300
The Housatonic River exceeded the 11.0-foot flood stage at the Stevenson Dam gage, cresting at 12.32 feet, 10:30PM on the 29th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, March 29, 2005$100,000 · 1 event
- Flood in New York, March 29, 2005$100,000 · 1 event
- High Wind in New Mexico, March 29, 2005$55,000 · 50 kt wind · 2 events
- Hail in Nebraska, March 29, 2005$19,000 · 1.75 in hail · 16 events
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in New York, March 29 to 31, 2005$20,000 · 1 event
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in New York, March 29 to 31, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29 to 30, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29 to 30, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444234.